MAUDE Adverse Event Report: ORTHOFIX INC FIREBIRD SPINAL FIXATION SYSTEM; 140MM ROD

ORTHOFIX INC FIREBIRD SPINAL FIXATION SYSTEM; 140MM ROD
Model Number 52-2140
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/11/2015
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that patient had l2-s1 fusion in 2013 using (2) 140mm rods.Extension surgery was performed after a fall using (2) 100mm rods from l2-t12.In (b)(6) 2015, x-rays revealed that one of the 140mm rods had broke in situ.Revision surgery was performed to remove all rods and replaced with (2) 450mm rods.
 
Event or Problem Description
Information provided states that patient had l2-s1 fusion in 2013 using (2) 140mm rods.Extension surgery was performed after a fall using (2) 100mm rods from l2-t12.The (b)(6) 2015 x-rays revealed that one of the 140mm rods had broke in situ.Revision surgery was performed to remove all rods and replaced with (2) 450mm rods.

Brand Name
FIREBIRD SPINAL FIXATION SYSTEM
Common Device Name
140MM ROD
Manufacturer (Section D)
ORTHOFIX INC
3451 plano parkway
lewisville TX 75056
MDR Report Key5475474
Report Number3008524126-2016-00004
Device Sequence Number401661
Product Code NKB
UDI-Device Identifier18257200016051
UDI-Public18257200016051
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number52-2140
Device Lot NumberD477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2016
Supplement Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR